MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number GTK17
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: left nephrectomy.Event description: medwatch form fda-3500a #: (b)(4).Pt procedure left nephrectomy.Kidney was placed in an alexis contained extraction system, lot 1565072, exp 05/27/28.2 pieces broke off from the bag when removing the kidney through the abdomen.2 pieces retrieved.Surgeon verified through open incision exploration & via laparoscopy.No retained pieces seen.Supply is no radio opaque.Additional information provided by [name] on 24oct2025 via email: no patient injury.Patient's status is discharged.Event date is 9/15/25.Unfortunately, the staff did not save it (the device).It was the specimen containment bag part that ripped and pieces fell off.Additional information provided by [name] on 24oct2025: the orientation of the bag inside the patient¿s body was right side up-with the opening facing the ceiling.I don¿t recall if the bag was fan folded or rolled.I don't think i understand this but the bag was fully open/deployed.Intervention: 2 pieces retrieved.No retained pieces seen.Patient status: no patient injury indicated.Discharged.
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.This report is to follow-up medwatch # (b)(4).
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.This report is to follow-up medwatch # 2201630000-2025-8051.
 
Event or Problem Description
Procedure performed: left nephrectomy.Event description: medwatch form fda-3500a #2201630000-2025-8051.Pt procedure left nephrectomy.Kidney was placed in an alexis contained extraction system, lot 1565072, exp 05/27/28.2 pieces broke off from the bag when removing the kidney through the abdomen.2 pieces retrieved.Surgeon verified through open incision exploration & via laparoscopy.No retained pieces seen.Supply is no radio opaque.Additional information provided by [name]on 24oct2025 via email: no patient injury.Patient's status is discharged.Event date is 9/15/25.Unfortunately the staff did not save it (the device).It was the specimen containment bag part that ripped and pieces fell off.Additional information provided by [name] on 24oct2025: the orientation of the bag inside the patient¿s body was right side up-with the opening facing the ceiling.I don¿t recall if the bag was fan folded or rolled.I don't think i understand this but the bag was fully open/deployed.Intervention: 2 pieces retrieved.No retained pieces seen.Patient status: no patient injury indicated.Discharged.

Brand Name
ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23621397
Report Number2027111-2025-00878
Device Sequence Number18404958
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGTK17
Device Catalogue Number700315186
Device Lot Number1565072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient RaceWhite